Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 34, NWS Shreveport, LA

May 18, 20154 counties in Texas

NWS Shreveport, LA issued this flash flood warning at May 18, 2015, 11:46 AM CDT for 4 counties in Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2015, 11:46 AM CDT (16:46 UTC)
Expired
May 18, 2015, 1:45 PM CDT
In force
119 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, San Augustine County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 1:25 PM CDTFLASH FLOODNacogdoches, TXWATER STILL COVERING SOME COUNTY ROADS PARISH WIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 4.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WGUS54 KSHV 181646
FFWSHV
TXC005-073-347-405-181845-
/O.NEW.KSHV.FF.W.0034.150518T1646Z-150518T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS...

* UNTIL 145 PM CDT
    
* AT 1143 AM CDT...HEAVY RAINFALL HAS BEGUN TO GRADUALLY DIMINISH 
  ACROSS THE AREA. HOWEVER...LIGHT TO MODERATE RAINFALL WILL ALLOW  
  AREAS OF HIGH WATER ON ROADS AND DITCHES TO CONTINUE...AS RAINFALL 
  AMOUNTS OF 3 TO 5 INCHES HAS ALREADY OCCURRED ACROSS THE AREA. 

* SOME LOCATIONS THAT MAY EXERIENCE CONTINUED FLOODING INCLUDE... 
  LUFKIN...NACOGDOCHES...HUDSON...HUNTINGTON...SAN AUGUSTINE... 
  ALTO...WELLS...POLLOK...WODEN...MACUNE...FOREST...MARTINSVILLE... 
  ETOILE...MORRILL...MELROSE...BLAND LAKE...CHIRENO...OAK RIDGE... 
  CENTRAL AND CALGARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3127 9489 3128 9488 3132 9490 3134 9496
      3138 9495 3144 9500 3147 9510 3152 9510
      3159 9517 3158 9526 3162 9526 3166 9528
      3165 9439 3162 9409 3159 9403 3143 9402
      3140 9404 3136 9402 3133 9404

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 11:23 AM CDT, 23 minutes earlier.

Area forecast discussion, May 18, 11:23 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT MON MAY 18 2015

.DISCUSSION...
A SIGNIFICANT AND POTENTIALLY LIFE THREATENING FLASH FLOOD EVENT
IS ONGOING THIS MORNING ACROSS MUCH OF E TX/N LA...AS A MESSY
MESOSCALE AND SYNOPTIC SETUP IS IN PLACE RESULTING IN WIDESPREAD
FLASH FLOODING ACROSS THE SRN HALF OF THE REGION. THE 16Z SFC
ANALYSIS INDICATES A WEAK W-E SFC BNDRY EXTENDING FROM NEAR JAS TO
DRI AND S OF AEX...WHICH HAS BEEN REINFORCED SWD FROM A COLD POOL
THAT HAS DEVELOPED FROM INTENSE CONVECTION OVER DEEP E TX/NCNTRL
LA. MEANWHILE...A LARGE SYMETRICAL OUTFLOW BNDRY FROM THIS
CONVECTION CONTINUES TO LIFT N ACROSS E TX AND W INTO CNTRL
TX...CONTRIBUTING INTO ADDITIONAL HEAVY RAINFALL DEVELOPING ALONG
THE I-20 CORRIDOR OF E TX/NW LA. A STRONGLY DIFFULENT REMAINS IN
PLACE CONTRIBUTING TO LARGE SCALE FORCING AHEAD OF A SHORTWAVE
WELL DEPICTED OVER SRN OK/ECNTRL TX...WHICH SHOULD CONTINUE
TO GRADUALLY SHIFT E THROUGH THE AFTERNOON. WIDESPREAD RAINFALL
TOTALS OF 3-5 INCHES...WITH ISOLATED AMOUNTS NEARING 8
INCHES...HAVE ALREADY FALLEN ACROSS THESE AREAS SINCE EARLY THIS
MORNING...WITH ADDITIONAL AMOUNTS OF 1-3 INCHES POSSIBLE THIS
AFTERNOON.

DID UPDATE THE FORECAST TO INCREASE POPS TO HIGH END CATEGORICAL
FOR MUCH OF THE WATCH AREA TODAY. ALSO LOWERED TEMPS ACROSS THE
BOARD...WITH MOST LOCALES IN THE RAIN SHIELD LIKELY NOT CLIMBING
OUT OF THE 70S.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  69  85  70 /  80  30  30  30
MLU  76  68  85  70 / 100  30  40  30
DEQ  83  66  81  67 /  20  30  30  30
TXK  83  67  82  67 /  30  30  30  30
ELD  79  67  83  68 /  50  30  30  30
TYR  80  69  83  70 /  70  20  30  20
GGG  79  68  84  69 /  70  20  30  20
LFK  78  70  85  71 / 100  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ072-073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ136>138-
     149>153-165>167.

&&

15
Hazardous weather outlook, May 18, 4:40 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT MON MAY 18 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
181700-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN
HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.

In the hours before

Local storm report, May 18, 10:59 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      7 N HUDSON              31.43N  94.81W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLOODING ACROSS US HWY 69 BETWEEN CENTRAL ELEMENTARY
            AND LUFKIN STATE SUPPORTED LIVING VIA PUBLIC PICTURES
            AND SHERIFF DISPATCH REPORTS.

&&

EVENT NUMBER SHV1500485

20
Local storm report, May 18, 11:02 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      7 NNE LUFKIN            31.42N  94.70W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLOODING REPORTED ALONG RIVERCREST RD.

&&

EVENT NUMBER SHV1500486

20
Local storm report, May 18, 11:13 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      4 N HUDSON              31.39N  94.79W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLOODING REPORTED ALONG FARM TO MARKET ROAD 706.

&&

EVENT NUMBER SHV1500487

20
Local storm report, May 18, 11:16 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      5 N HUDSON              31.40N  94.79W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLASH FLOODING ALONG FARM TO MARKET ROAD 2021...JUST
            OFF OF HWY 69.

&&

EVENT NUMBER SHV1500488

20
Local storm report, May 18, 11:21 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      LUFKIN                  31.33N  94.73W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT...BROADCAST MEDIA...AND PUBLIC CONFIRM
            WIDESPREAD STREET FLOODING ACROSS THE CITY OF LUFKIN.

&&

EVENT NUMBER SHV1500489

20
Local storm report, May 18, 11:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     FLASH FLOOD      4 NNE HUDSON            31.39N  94.77W
05/18/2015                   ANGELINA           TX   PUBLIC

            PUBLIC PHOTO CONFIRM FLOODING ACROSS US HWY 69.

&&

EVENT NUMBER SHV1500490

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:21 AM CDTFlash Flood WarningSHVPanola2 hr
May 18, 5:08 AM CDTSpecial Weather StatementSHVHarrison52 min
May 18, 8:40 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine3 hr
May 18, 9:16 AM CDTFlash Flood WarningSHVSabine, Shelby4 hr
May 18, 10:08 AM CDTSpecial Weather StatementSHVSabine52 min
May 18, 10:17 AM CDTSpecial Weather StatementSHVPanola43 min
May 18, 10:28 AM CDTFlash Flood WarningSHVHarrison, Marion, Nacogdoches, Panola, San Augustine, Shelby4 hr
May 18, 1:14 PM CDTFlash Flood WarningSHVSabine, Shelby2 hr
May 18, 1:34 PM CDTRiver Flood WarningSHVPanola, Shelby11 days

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.